iCliniq logo

Ask a Doctor Online Now

HomeAnswersHematologymultiple myelomaMy mother had multiple myeloma and now has a low serum albumin level. Is it serious?

Are low serum albumin levels in an individual with multiple myeloma concerning?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 16, 2023
Reviewed AtJuly 12, 2023

Patient's Query

Hello doctor,

Just to let you know, my mother was diagnosed with MM nine years ago. Then she went into remission with Lenalid, Bortezomib, and Dex within three months. Five years ago, her disease came back, and then again took Lenalid, Bortezomib, and Dex. Currently, she is only having Lenalid 10 mg. She used to have low serum protein eight years ago, and then it came back normal. Now her serum albumin is 27 g/dL. Is it alarming? In my country, there are very few good hematologists who could understand this disease better. Is it indicated 100% that her disease came back? If it is back, then what is the possibility of her getting back into remission? My mother is in a village, and it is a 10 hours train journey from that village to my city. Is it fine if she waits one week to come?

Please let me know, and thus I will remain ever grateful to you.

Welcome to icliniq.com.

I understand your concern.

Your mother's attached report (attachment is hidden to protect the patient's identity) shows a low hemoglobin level and low albumin. You have already mentioned that she has relapsed from cancer and was put on the chemotherapeutic drug again. If you want to assess severity in detail, then CT (computed tomography) scan or bone marrow aspiration study is needed. A CT scan will help in ruling out any osteolytic lesion if present. Without CT scan reports and other severity indicators reports, the prognosis cannot be determined, and remission cannot be guaranteed. It is suggested she consult a good hematologist nearby as soon as possible, do not delay treatment.

I hope I have answered your question.

Let me know if I can assist you further.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Goswami Parth Rajendragiri
Dr. Goswami Parth Rajendragiri

Pathology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Hematology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy